Pvr, hydroxy and man flu

My husband has pvr diagnosed last summer. Is on hydroxy (4 per day) and aspirin. His counts are now all good, so much so that we are now on 3 monthly visit. Recently he has had several episodes of 1 day man flu where he feels achey and tired and generally under the weather sometimes with a sore throat or bit of a blocked nose. Haemotologit said immune system is not decreased by illness and drug, but he was rarely ill before the diagnosis. Anyone else had similar? Also he complains continually of cold knees?

Last edited by

7 Replies

oldestnewest
  • Hello,

    Yes, I do get those days aswell.Sometimes my feet and hands are so cold I have to put on more socks and gloves.Also, I have days when I am so tired I cannot keep my eyes open.

    Then, the day after all is back to the so called normal (as is normal of today). I just never know when those day are coming along. I spent 6 weeks in Spain recently and I didn't have more than the odd day like that there...maybe the sun IS good for me!!!!Can I get it on prescription??

  • Thanks it's good to hear he's "normal"

  • Hi

    I have PV and often have days of aches, fatigue, sore throats are common (but they go after that day). I have found that how I feel does not always reflect my blood counts either, i.e. blood counts good but feel yuk! I am just on antihistamines and levels controlled by venesection only so I can't blame any drugs. My body temperature control can be all over the place with feeling too hot and then feeling shivery but not actually having a temperature according to the thermometer!! Best wishes to you both Aime

  • My understanding is that the immune system is compromised by MPNs and definitely by Hydroxy - and 4 a day is a high dose to be on. When I was on that dose I had a very low white cell count which would definitely indicate low immunity. Ironically I have had more actual infections since changing to ruxolitinib and my white count is back to normal for the fist time in nearly 20 years! The thing is though, if your husband is suffering from actual infections they would more than likely last more than a day at a time. Have you considered allergies? Just a thought.

  • My experience is that symptoms can come and go at any time, with varying intensity. It seems that new normals are occurring just about any day at any time! My PRV has brought on a pulmonary embolism and a heart attack: seems that such things are unpredictable as well, despite the fact that I do all I can to regulate my health in as many ways as are necessary.

    My research shows that the statin I was put on is the probable cause of aches and pains (which could lead to muscle damage!), so I have dropped it, with some trepidation, and substituted sterols and stanols. At this stage it seems to be a good thing to do.

    Best wishes for managing the disease (blood cancer).

    ABman

  • Hiya!! Hubby also has Pv. Your haemo iswrong to say Immune system isnt affected by illness...and also by the level of CHEMO he is taking. The hydroxy drops the neutraphils, white cells as well as the red cells. He will be open to every infection going. Is your haemo a specialist in MPD?? IF not, I recommend finding one even if you have to travel to visit. Ask your haemo for second opinion to the specialist you have located. The specialist can set the levels he/she feels are right for your hubby and your local hospital will run at those levels for them. We did this and it made so much difference. MPDs are too specialised for general haematology clinics. Good luck.

  • We are under a haemo at the London clinic ( private) called richard kazmaerski (excuse spelling). He does seem to be dealing with many people privately and nhs that have the same condition and has done for 20+ years so I would hope he knows his stuff. He is very laid back

You may also like...